Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 3, 2000, 3:32 PM CST for Fulton County, Graves County, Hickman County, Kentucky. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 3:32 PM CST (21:32 UTC)
- Expired
- Jan 3, 2000, 5:30 PM CST
- In force
- 118 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Fulton County, KY, Graves County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 49 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 032132 FFWPAH KYC075-083-105-032330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 332 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... FULTON COUNTY IN WESTERN KENTUCKY HICKMAN COUNTY IN WESTERN KENTUCKY NORTHWEST GRAVES COUNTY IN WESTERN KENTUCKY * UNTIL 530 PM CST(630 PM EST) * AT 320 PM CST...DOPPLER RADAR INDICATED THAT AROUND 1 INCH OF RAIN HAS FALLEN OVER THESE AREAS IN THE PAST HOUR. EMERGENCY MANAGERS REPORTED THAT WATER WAS OVER SEVERAL ROADS AROUND HICKMAN. * THE LINE OF THUNDERSTORMS THAT IS PRODUCING THE HEAVY RAINFALL EXTENDS SOUTHWEST ALONG THE MISSISSIPPI RIVER INTO NORTHEAST ARKANSAS. AN ADDITIONAL 1 TO 3 INCHES ARE POSSIBLE THROUGH 530 PM. * LOCATIONS IN THE WARNING INCLUDE... HICKMAN CLINTON DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. AS THE SUN SETS...IT WILL BECOME MORE DIFFICULT TO SEE FLOODED AREAS. DO NOT ALLOW CHILDREN TO PLAY IN AREAS WHERE IT IS FLOODED. PS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 3:05 PM CST, 27 minutes earlier.
Area forecast discussion, Jan 3, 3:05 PM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 305 PM CST MON JAN 3 2000 LATEST KPAH RADAR CONTINUES TO SHOW SHOWERS AND THUNDERSTORMS OVER PORTIONS OF SOUTHWEST INDIANA ...WESTERN KENTUCKY AND EXTREME SOUTHERN ILLINOIS. THIS AREA HAS RECEIVED COPIOUS AMOUNTS OF RAINFALL SINCE LAST NIGHT AND ANY ADDITIONAL RAINFALL FROM THESE STORMS WILL ONLY AGGRAVATE THE FLOODING THAT IS ONGOING AT THIS TIME. BECAUSE OF THIS...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THIS AREA. THE BACK EDGE OF THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST TONIGHT. HOWEVER...SURFACE OBSERVATIONS INDICATE AN AREA OF WRAP-AROUND LIGHT RAIN AND SNOW OVER WESTERN MISSOURI. THIS PRECIPITATION IS EXPECTED TO MOVE EASTWARD INTO THE REGION OVERNIGHT. THE SYSTEM RESPONSIBLE FOR THE PRECIPITATION IS EXPECTED TO MOVE EAST OF REGION TOMORROW. IN REPONSE...THE PRECIP SHOULD END FROM THE WEST. ANY SNOW THAT DOES FALL IS EXPECTED TO BE VERY LIGHT AND THEREFORE...DO NOT EXPECT ANY ACCUMULATIONS. MORE SEASONABLE AIR WILL MOVE INTO THE REGION OVERNIGHT AND THEN CONTINUE THROUGH MUCH OF THE REMAINDER OF THE WORKWEEK. .PAH...FLASH FLOOD WATCH THIS EVENING FOR SOUTHWEST INDIANA... WESTERN KY AND EXTREME SOUTHERN ILLINOIS. JSH
In the hours before
Local storm report, Jan 3, 1:51 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 AM NAYLOR MO 60 MPH TSTM GUST
01/03/00 RIPLEY LARGE BARN BLOWN DOWN
WEST OF DONIPHAN.
REPORTED BY EMERGENCY
MANAGER.
0820 AM GREENVILLE MO 60 MPH TSTM GUST
01/03/00 WAYNE TREES ACROSS ROAD AT
HIGHWAYS E AND A NEAR
GREENVILLE AND
WILLIAMSVILLE. REPORTED
BY EMERGENCY MANAGER.
0835 AM GLENALLEN MO 60 MPH TSTM GUST
01/03/00 BOLLINGER REPORTED BY STORM
SPOTTER.
0850 AM SHAWNEETOWN MO 60 MPH TSTM GUST
01/03/00 CAPE GIRARDEAU REPORTED BY EMERGENCY
MANAGER.
0915 AM JONESBORO IL .88 INCH HAIL
01/03/00 UNION REPORTED BY STORM
SPOTTER.
0918 AM CAMBRIA IL WIND DAMAGE
01/03/00 WILLIAMSON ROOF OFF POLE BARN.
HOME DESTROYED.
ESTIMATED 70 MPH WINDS.
ALL NEAR CAMBRIA.
0938 AM VIENNA IL WIND DAMAGE
01/03/00 JOHNSON TREES DOWN HALF MILE
WEST OF VIENNA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 AM MOUND CITY IL .75 INCH HAIL
01/03/00 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.Local storm report, Jan 3, 2:01 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.Local storm report, Jan 3, 2:21 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
221 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM CARBONDALE IL WIND DAMAGE
01/03/00 JACKSON FOUR HOUSES WITH ROOF
BLOWN OFF NEAR
CARBONDALE. POWER
LINES DOWN.Local storm report, Jan 3, 2:41 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM CARBONDALE IL WIND DAMAGE
01/03/00 JACKSON FOUR HOUSES WITH ROOF
BLOWN OFF NEAR
CARBONDALE. POWER
LINES DOWN.
0745 AM NAYLOR MO 60 MPH TSTM GUST
01/03/00 RIPLEY LARGE BARN BLOWN DOWN
WEST OF DONIPHAN.
REPORTED BY EMERGENCY
MANAGER.
0820 AM GREENVILLE MO 60 MPH TSTM GUST
01/03/00 WAYNE TREES ACROSS ROAD AT
HIGHWAYS E AND A NEAR
GREENVILLE AND
WILLIAMSVILLE. REPORTED
BY EMERGENCY MANAGER.
0835 AM GLENALLEN MO 60 MPH TSTM GUST
01/03/00 BOLLINGER REPORTED BY STORM
SPOTTER.
0850 AM SHAWNEETOWN MO 60 MPH TSTM GUST
01/03/00 CAPE GIRARDEAU REPORTED BY EMERGENCY
MANAGER.
0915 AM JONESBORO IL .88 INCH HAIL
01/03/00 UNION REPORTED BY STORM
SPOTTER.
0918 AM CAMBRIA IL WIND DAMAGE
01/03/00 WILLIAMSON ROOF OFF POLE BARN.
HOME DESTROYED.
ESTIMATED 70 MPH WINDS.
ALL NEAR CAMBRIA.
0938 AM VIENNA IL WIND DAMAGE
01/03/00 JOHNSON TREES DOWN HALF MILE
WEST OF VIENNA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 AM MOUND CITY IL .75 INCH HAIL
01/03/00 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 AM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH TREES AND POWER LINES
DOWN NEAR THE LOYD
EXPRESSWAY. REPORTED BY
EMERGENCY MANAGER.
1145 AM HENDERSON KY WIND DAMAGE
01/03/00 HENDERSON COUPLE TREES DOWN.
REPORTED BY EMERGENCY
MANAGER.
1150 AM MT VERNON IN WIND DAMAGE
01/03/00 POSEY SEVERAL POWER POLES
DOWN AND POWER OUT IN
MT VERNON. TIME
ESTIMATED. REPORTED BY
EMERGENCY MANAGER.
1210 PM EVANSVILLE IN WIND DAMAGE
01/03/00 VANDERBURGH DAMAGE TO A COUPLE OF
GARAGES. SIDING OFF
HOUSES. ROOF BLOWN OFF
PORCH. TIME IS
R ESTIMATED. REPORTED BY
EMERGENCY MANAGER.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 10:28 AM CST | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 47 min |
| Jan 3, 10:45 AM CST | Tornado Warning | PAH | Carlisle | 30 min |
| Jan 3, 11:14 AM CST | Severe Thunderstorm Warning | PAH | Union | 31 min |
| Jan 3, 11:45 AM CST | Severe Thunderstorm Warning | PAH | Henderson | 30 min |
| Jan 3, 12:09 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 36 min |
| Jan 3, 2:19 PM CST | Flash Flood Warning | PAH | McCracken | 3 hr |
| Jan 3, 2:36 PM CST | Flash Flood Warning | PAH | Ballard, Carlisle | 3 hr |
| Jan 3, 3:11 PM CST | Severe Thunderstorm Warning | PAH | Fulton | 29 min |
| Jan 3, 3:16 PM CST | Severe Thunderstorm Warning | PAH | Hickman | 29 min |
| Jan 3, 3:25 PM CST | Flash Flood Warning | PAH | Henderson | 110 min |
| Jan 3, 3:26 PM CST | Tornado Warning | PAH | Webster | 34 min |
| Jan 3, 3:40 PM CST | Tornado Warning | PAH | Graves, Hickman | 35 min |
| Jan 3, 3:43 PM CST | Tornado Warning | PAH | Daviess, Henderson, McLean | 32 min |
| Jan 3, 4:12 PM CST | Tornado Warning | PAH | Daviess | 33 min |
| Jan 3, 5:01 PM CST | Flash Flood Warning | PAH | Caldwell, Crittenden, Daviess, Hopkins, McLean, Webster | 3 hr |
| Jan 3, 5:21 PM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 39 min |
| Jan 3, 5:24 PM CST | Tornado Warning | PAH | McLean | 21 min |
| Jan 3, 5:30 PM CST | Tornado Warning | PAH | Calloway, Trigg | 30 min |
| Jan 3, 5:55 PM CST | Flash Flood Warning | PAH | Caldwell, Calloway, Christian, Daviess, Henderson, Hopkins and 5 more | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.